Get your Health question answered in 3 easy steps

185 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 18 years

I will be looking into your question and guiding you through the process. Please write your question below.

Feeling dizzy, lightheaded and shortness of breath. ECG normal. Should I consult cardiologist?

Answered by
Dr.
Dr. Piyush Ostwal

Neurologist

Practicing since :2005

Answered : 349 Questions

default
Posted on Wed, 16 Jan 2013 in Hypertension and Heart Disease
Question: Hello:
I am 49 year old, caucasian female, former collegiate and professional athlete, still a runner (though slowing with age :); I have light headedness often, shortness of breath often in day activities, though not brought on by running, often minor dizzy spells for a short time upon laying down or standing, blood pressure low when sitting, episodic odd warmth feeling in my left arm, and have recently had a normal ECG (today); I am cold all the time. No anemia, T4 test normal. Referring to cardiologist. Thoughts? Thank you.
doctor
Answered by Dr. Piyush Ostwal 2 hours later
Hello,
The light headedness and dizzy spells are due to the low blood pressure in upright position leading to reduced blood supply to the brain. Since you have shortness of breath also so possibility of a heart disease is very likely. The history of heart disease in family makes it further more likely. The symptoms indicate that heart is not able to pump to the required capacity.
The symptoms of heart are often associated with left arm because of the common nerve supply between the two regions.
You have been rightly referred to the cardiologist. He will be able to evaluate and prescribe you medications.
Hope that answers your query. If there are more queries, I will be happy to answer.
Good luck.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Piyush Ostwal 4 days later
Hello Again:
Thank you for your feedback on your last correspondence.
Since then, my blood work from last week came back this afternoon. Elevated bilirubin (17) and a low alanine aminotransferase level was noted.
I don't know what this all means in conjunction with what I reported earlier to you. Could you give me any feedback on these reports? Do these readings increase alarm or not?
I am scheduled for XXXXXXX 4 cardiologist appointment but I am also on a stat waitlist if anything opens up earlier.
Today was particularly bad--perhaps the worst-- for dizziness (once that really left me grabbing for guidance) and only some shortness in breath (not nearly as bad as other days) and no discomfort at all in my left arm, thankfully. While waiting for my XXXXXXX 4, are there things that I should conclude that I go to an ER rather than wait till XXXXXXX 4 ?
Lastly, what should I expect at the cardiologist appointment ? For example, what other tests might be ordered to help figure out what is going on ?
Thank you for your time and insight. Hope you are having an enjoyable holiday season.
doctor
Answered by Dr. Piyush Ostwal 8 hours later
Hello,
Thanks again.
Seventeen (17) value of bilirubin is way too high. I believe you meant 1.7, and in that case it is slightly on the higher side. It does not explain the recurrent dizziness though.
At the cardiologist appointment you are likely to undergo cardiac Echocardiography (to see the structural problems of heart) and exercise stress test (the function of heart while you are doing exercise in the laboratory).
The recurrent episodes of dizziness does puts you at risk of injury from falling and need ER consultation if it is getting worse.
Good luck. Not many holidays in my place of work but yes new year brings new hopes !
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Piyush Ostwal 7 hours later
Yes, you are right.... Bilirubin was at 1.7 not seventeen-thought I had a decimal in there. Thanks for the information about what to expect at my referral appointment. The lightheadedness/dizziness and other symptoms are still with me this morning, but will wait to see cardiologist unless it gets worse.

Would you be willing to let me know what the low alanine aminotransferase level I received on my blood work means ?

Thank you for considering this again. This will be my last question.

PS: By the way, I am a child and family therapist/college professor. This is the first year I am not "on call." I do actually get to go through the holidays without a page! Hope for you in the New Year! Bye.
doctor
Answered by Dr. Piyush Ostwal 1 hour later
Hello,
Low alanine aminotransferase has really no meaning in your case and it is just a part of the normal variation. The higher values are more often significant.
Good luck.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,   ,   ,  
Medical Topics ,   ,  

Recent questions on Dizziness

doctor1 MD

I use Inderal la 80mg for an indefinite period of thirty years. It is now off the market. My doctor pur blokka 40mg prescribed. how many pills should I drink every day. the two weeks that I am on a drug, I m off balance, sometimes feel like I do to myself is not whistling in my ears, dizzy. I feel like I have a lack of oxygen, my heart s rhythm is not normal it time then I feel tired. Inderal la 80mg is prescribed for narrowing of arteries in my brain and heart, angina, migraine, heart rates and blood pressure ranging

doctor1 MD

Since, 6 days ago I wake up dizzy, and throw up the yellow liquiud (bile). I went to see the doctor,but they couldn.t stop the dizziness and the vomitting of bile. I don't have my galdbladder since more than 23 years,but everytime I have problems I vomit bile, and I have sharpy pain in the left side, but now I'm worry because I'm dizzy. I got ct scan I dont show nothing in my liver. Maybe I have (bile-reflux?)

doctor1 MD

I sometimes feel this sudden sinking feeling in my chest region .. specially along the windpipe and below. It occurs almost 1-2 times daily and lasts for hardly 1-2 seconds. I'm a heart patient detected of HOCM and i also have some gastric problems .. is this feeling related to my heart rythm or is it because of the gastric problem. Rarely it's accompanied with dizziness but goes away within few seconds. Pl advice.

doctor1 MD

I have A Fib. I had a cardiac ablation. The procedure should have taken 4 hours. It took my Dr. 7 and 1/2 hours and he told me he could only do 3, as one part was too close to my wind pipe and he did not want to chance nicking it. I am currently taking Metoprolol, Tikosin, and Digoxin. I am experiencing A Fib off and on, dizziness, tingling in my left thumb and forefinger, and occasional heartburn. What could be causing these symptoms?

doctor1 MD

I have had a pain since two months ago in my head: wake up in the monrning and start to bother me on the top of my head on the left. Sometimes on other areas. The pain grows as I move around and take too much medicine that it hurts my stomach. in...

doctor1 MD

How do you know if you have a panic attack?

doctor1 MD

hi...i take 240 mg diltiazem ER daily in the morning which I did today. I accidentally took another one at 5:30 this afternoon. Do I need to be worried about anything?